Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Gaining weight and suffering from constipation. Should I reduce the dosage of eltroxin?

User rating for this question
Very Good
Answered by

Radiologist, Nuclear Medicine
Practicing since : 1991
Answered : 103 Questions
Question
I am on eltroxin for last 25 years i am taking 137.5 mcg evryday and 125 on sundays my tsh is .315 i am active and get good sleep but still have weight gain and constipation. When i was taking 125 my tsh shot up to 3 and i was badly constipated . My question is shld i reduce medicine ? I am 55 years old and have a mechanical heart valve.
Posted Sat, 30 Nov 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Manoranjan Chowhan 16 hours later
Brief Answer: maintaining the current dose would be ideal Detailed Answer: You have earlier taken tab Eltroxin at 125 micgm and your TSH was within normal range, as you have mentioned. I feel you should maintain at this dose, as over correction of thyroid problems will lead to excess loss of calcium resulting in osteoporosis another set of problems. As regards to constipation you need to take high roughage diet like lots of vegetables eg. Green leafy veg. Besides you may take plenty of fluid to avoid constipation. For weight problem, consume low controlled diet and you should exercise too. With best wishes from Dr Chowhan.
Above answer was peer-reviewed by
 
Follow-up: Gaining weight and suffering from constipation. Should I reduce the dosage of eltroxin? 12 minutes later
But at 125 i was feeling very bloated and unwell can i take a dose in between say 137.5 amd 125 alternate days
 
 
Answered by Dr. Manoranjan Chowhan 8 minutes later
Brief Answer: Yes, you can alternate Detailed Answer: If you faced problem like abdominal bloating, this may arise due to to other causes also. However, you may modify taking alternately 125 and 137.5, if this dose makes you more comfortable. You may take this dose and get Serum TSH assessed after 6 weeks. Send your feedback. With best wishes from Dr Chowhan
Above answer was peer-reviewed by
 
Follow-up: Gaining weight and suffering from constipation. Should I reduce the dosage of eltroxin? 37 minutes later
Thanks
 
 
Answered by Dr. Manoranjan Chowhan 46 hours later
Brief Answer: you are welcome Detailed Answer: Wish you good luck
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor